Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 784, NWS Norman, OK

July 7, 2024Caddo County, Canadian County, Grady County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 7, 2024, 4:52 PM CDT for Caddo County, Canadian County, Grady County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2024, 4:52 PM CDT (21:52 UTC)
Expired
Jul 7, 2024, 5:30 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caddo County, OK, Canadian County, OK, Grady County, OK

The radar

The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:30 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 7, 1:30 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
130 PM CDT Sun Jul 7 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 130 PM CDT Sun Jul 7 2024

Round one is just about done, as storms continue to move across
the far southeastern third of our forecast area. In the past 12
hours, widespread rains have occurred in Oklahoma, with nearly 6
inches of rainfall in Kingfisher County. Unfortunately, our Texas
counties have been shut out so far, but this event isn't over by
any means.

To say the pattern is complicated might be in insult to the word
complicated. First, the MCS continues to push an outflow boundary
from Wichita Falls to Durant (at 18Z). There is an elevated
frontal boundary noted on satellite and observations from El Reno
to Guymon, which will likely be a big player in additional
thunderstorm development. Between these boundaries, there is a
mix of sunshine and cloud cover, but a lot of SW Oklahoma and
western north Texas are under clear skies. In these clear skies,
temperatures are in the 80s and 90s...and the dewpoints are near
or above 70.

Additional thunderstorms are already attempting to develop on the
intersection of the boundary and deferential heating boundary
around Union City to Binger (1825Z). CAMS are on board with these
thunderstorms moving a bit to the south and increasing in
coverage and intensity during the afternoon and evening hours.
Forecast CAPE and shear values will be sufficient for supercell
features in storms that are able to develop, with large hail and
gusty thunderstorm winds being the primary hazards.

Fox

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 130 PM CDT Sun Jul 7 2024

Rain and thunderstorm chances remain through Monday night and
Tuesday, as Beryl tracks in to the Arklatex. However, the
northern and northwestern sections of our forecast area will be
dry, as the tropical moisture stays south and east.

Afterwards, the atmosphere returns to its normal state, with
scattered clouds during the day and temperatures warming back into
the low-mid 90s...where they should be for this time of year.

Fox

&&

.AVIATION...
(18Z TAFS)
Issued at 1248 PM CDT Sun Jul 7 2024

A complex of thunderstorms across southeast Oklahoma will
continue to move to the southeast this afternoon and will likely
affect KDUA within the next 1 to 2 hours with at least some
gusty/variable winds from thunderstorm outflow.

Additional thunderstorms may develop late this afternoon into the
evening with the highest probabilities from KCSM to KLAW to
KOKC/KOUN, where TEMPOs were included. Gusty, variable winds and
brief reductions in visibilities are possible with any
thunderstorms. There is the chance of additional redevelopment
overnight (PROB30s were included to account for this). Lower
ceilings are also expected overnight/toward sunrise tomorrow. MVFR
ceilings were included for now, but there is the chance some
terminals may experience IFR ceilings.

Winds this afternoon will generally be from the east-southeast to
southeast. These winds will shift to the north/northeast as a
cold front/wind shift moves through tonight.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  81  66  86 /  80  60  20  10
Hobart OK         65  82  63  89 /  70  70  20  10
Wichita Falls TX  69  86  68  89 /  40  50  10  10
Gage OK           63  80  60  86 /  70  60  10   0
Ponca City OK     66  83  65  86 /  90  50  20  10
Durant OK         70  85  67  88 /  30  70  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ004>031-033>042-
     044>046-050.

TX...None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION...10
Hazardous weather outlook, Jul 7, 3:45 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
345 PM CDT Sun Jul 7 2024

OKZ004>048-050>052-TXZ083>090-082045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
345 PM CDT Sun Jul 7 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight..

.Thunderstorms...
Additional showers and thunderstorms are expected to develop near
and along a cold front across northern Oklahoma. Modest
instability and strengthening wind fields will allow for a few
supercell thunderstorms with the potential for large hail and
damaging wind gusts. . This activity is expected to develop into a
complex of storms that will move south this evening and overnight
across much of Oklahoma and into north Texas. Damaging wind gusts
of 60 to 80 mph and heavy rainfall will be he main hazards.

.Heavy Rainfall...
Multiple rounds of storms today and tonight will result in areas
of heavy rainfall and possible flooding and flash flooding. A
Flood Watch is in effect for much of Oklahoma this afternoon and
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Lingering areas of showers and thunderstorms will occur Monday and
some heavy rainfall will be possible early in the day. Storm
chances continue across parts of the area through Thursday.

.Heavy Rainfall...
Heavy rainfall will continue to be possible Monday morning. A
Flood Watch is in effect for a large portion of the area during
this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 7, 11:39 AM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Norman OK
1139 AM CDT Sun Jul 7 2024

OKZ032-041>043-047-048-071730-
Coal OK-Atoka OK-Johnston OK-Pontotoc OK-Hughes OK-Murray OK-
1139 AM CDT Sun Jul 7 2024

...Strong thunderstorms will impact portions of northern Johnston,
Coal, southeastern Pontotoc, northwestern Atoka, southeastern Murray
and Hughes Counties through 1230 PM CDT...

At 1139 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Wetumka to 5 miles
southwest of Gerty to near Mill Creek. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coalgate, Wetumka, Allen, Stonewall, Dustin, Tupelo, Mill Creek,
Calvin, Stuart, Bromide, Lamar, Gerty, Horntown, Centrahoma, Atwood,
Pontotoc, Fittstown, Clarita, Olney, and Connerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3468 9609 3468 9602
      3438 9643 3437 9698 3480 9647 3529 9621
      3529 9598 3515 9598
TIME...MOT...LOC 1639Z 278DEG 24KT 3518 9618 3479 9636 3441 9685

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Jul 7, 12:33 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Norman OK
1233 PM CDT Sun Jul 7 2024

OKZ032-042-043-047-048-051-052-071800-
Coal OK-Atoka OK-Johnston OK-Marshall OK-Pontotoc OK-Hughes OK-
Bryan OK-
1233 PM CDT Sun Jul 7 2024

...Strong thunderstorms will impact portions of Johnston,
northwestern Bryan, Coal, south central Pontotoc, northeastern
Marshall, Atoka and southeastern Hughes Counties through 100 PM
CDT...

At 1232 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Ashland to near Ravia.
Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atoka, Tishomingo, Coalgate, Ravia, Wapanucka, Stringtown, Lehigh,
Silo, Tupelo, Milburn, Tushka, Caney, Kenefic, Stuart, Bromide, Mead,
Centrahoma, Clarita, Olney, and Fillmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3398 9651 3424 9694 3429 9693 3490 9610
      3489 9609 3468 9609 3468 9589 3459 9588
      3459 9569
TIME...MOT...LOC 1732Z 304DEG 16KT 3469 9612 3423 9675

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Jul 7, 4:38 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
438 PM CDT Sun Jul 7 2024

OKZ023-024-027-072215-
Grady OK-Canadian OK-Caddo OK-
438 PM CDT Sun Jul 7 2024

...A strong thunderstorm will impact portions of northwestern Grady,
northeastern Caddo and southwestern Canadian Counties through 515 PM
CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Cogar, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Union City, Minco, Pocasset, Cogar, and Cedar Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3527 9831 3543 9831 3542 9790 3526 9790
      3516 9797
TIME...MOT...LOC 2138Z 282DEG 15KT 3534 9821

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:25 PM CDTSpecial Weather StatementOUNHarper35 min
Jul 6, 11:52 PM CDTSpecial Weather StatementOUNHarper, Woodward38 min
Jul 7, 12:31 AM CDTSpecial Weather StatementOUNHarper, Woods, Woodward44 min
Jul 7, 1:08 AM CDTSpecial Weather StatementOUNAlfalfa, Major, Woods, Woodward37 min
Jul 7, 1:48 AM CDTSpecial Weather StatementOUNAlfalfa, Major, Woods42 min
Jul 7, 2:26 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Major34 min
Jul 7, 2:50 AM CDTSevere Thunderstorm WarningOUNGarfield40 min
Jul 7, 3:11 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills49 min
Jul 7, 3:28 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher32 min
Jul 7, 3:59 AM CDTAreal Flood AdvisoryOUNDewey3 hr
Jul 7, 4:02 AM CDTSpecial Weather StatementOUNDewey28 min
Jul 7, 4:15 AM CDTSpecial Weather StatementOUNKingfisher, Logan30 min
Jul 7, 4:31 AM CDTSpecial Weather StatementOUNCuster, Dewey, Woodward29 min
Jul 7, 4:40 AM CDTSevere Thunderstorm WarningOUNDewey35 min
Jul 7, 5:10 AM CDTFlash Flood WarningOUNDewey4 hr
Jul 7, 5:35 AM CDTAreal Flood AdvisoryOUNBlaine, Kingfisher3 hr
Jul 7, 6:41 AM CDTAreal Flood AdvisoryOUNOklahoma49 min
Jul 7, 6:46 AM CDTAreal Flood AdvisoryOUNEllis, Roger Mills3 hr
Jul 7, 6:53 AM CDTFlash Flood WarningOUNKingfisher3 hr
Jul 7, 7:30 AM CDTFlash Flood WarningOUNOklahoma3 hr
Jul 7, 7:53 AM CDTSpecial Weather StatementOUNBeckham37 min
Jul 7, 8:21 AM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain3 hr
Jul 7, 9:09 AM CDTAreal Flood WarningOUNDewey111 min
Jul 7, 9:27 AM CDTSpecial Weather StatementOUNPottawatomie33 min
Jul 7, 9:41 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward5 hr
Jul 7, 9:42 AM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Jul 7, 9:48 AM CDTAreal Flood WarningOUNKingfisher4 hr
Jul 7, 9:56 AM CDTSpecial Weather StatementOUNPottawatomie, Seminole34 min
Jul 7, 10:24 AM CDTAreal Flood WarningOUNOklahoma3 hr
Jul 7, 10:34 AM CDTSpecial Weather StatementOUNPontotoc26 min
Jul 7, 11:02 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole43 min
Jul 7, 11:39 AM CDTSpecial Weather StatementOUNCoal, Hughes51 min
Jul 7, 11:48 AM CDTAreal Flood AdvisoryOUNPontotoc3 hr
Jul 7, 12:33 PM CDTSpecial Weather StatementOUNAtoka, Coal, Johnston27 min
Jul 7, 2:37 PM CDTRiver Flood AdvisoryOUNMajor, Woods, Woodward13 hr
Jul 7, 3:44 PM CDTAreal Flood AdvisoryOUNCanadian3 hr
Jul 7, 4:08 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Custer, Washita3 hr
Jul 7, 4:38 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 7, 5:00 PM CDTSpecial Weather StatementOUNGreer30 min
Jul 7, 5:04 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Grady3 hr
Jul 7, 5:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady49 min
Jul 7, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Grady, McClain38 min
Jul 7, 5:35 PM CDTSpecial Weather StatementOUNGreer25 min
Jul 7, 5:37 PM CDTSpecial Weather StatementOUNHarmon23 min
Jul 7, 5:53 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Garvin, Grady, McClain, Stephens52 min
Jul 7, 5:56 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa49 min
Jul 7, 6:26 PM CDTSpecial Weather StatementOUNCaddo34 min
Jul 7, 6:27 PM CDTAreal Flood AdvisoryOUNGrady, McClain4 hr
Jul 7, 6:32 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNJackson, Kiowa43 min
Jul 7, 6:35 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCleveland, Garvin, Grady, McClain40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.